| Catalog Number |
5531G109 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Burning Sensation (2146)
| Date of Event |
06/03/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted on final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
Event or Problem Description
Patient called stating she had a left knee replacement on (b)(6) 2016.She started experiencing pain that travels down her leg to her ankle, bruise sensation without a visible bruise inside of knee.Patient stated she has seen different doctors and had pt but nothing has helped.Pain keeps getting worse and she can't walk very far.
Event or Problem Description
Additional Manufacturer Narrative
An event regarding pain involving a triathlon insert was reported.The event was confirmed by medical review.Method & results: -product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿ following appropriate evaluation and failure of extensive conservative management the patient underwent an uncomplicated left tka on 03/30/2016.Office notes reflect a standard post-operative course however the patient continued to complain of significant pain and dysethesia (abnormal sensation) in the left knee and leg.Reportedly her knee exam was normal.The knee was stable and had acceptable motion (0-117) with normal patellofemoral tracking.Hip and ankle exams were normal.X-rays reportedly showed no evidence of loosening or malalignment.Multiple efforts to treat this discomfort with ongoing physical therapy and cortisone injections were instituted without significant improvement the patient noted that felt her discomfort was worse than prior to surgery.Second opinions were obtained and work up for infection and mechanical complication were negative.Note was made by several providers including her surgeon that she had a history of a grade 1-2 spondylolisthesis.A spine consultation performed prior to her tka noted this abnormality on a ct scan along with significant degenerationof the l5-s1 disc.Review of these records confirms the patient had ongoing pain and dysesthesia following a left tka.Index and secondary surgical opinions failed to establish the root cause of these complaints.No infectious or mechanical complication related to the knee were identified.The patient has a significant history of pathology in the lumbar spine which could be contributing to her problem.¿ -product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other events for this lot.Conclusions: the reported event of pain was confirmed by medical review however the root cause could not be determined.A review of the provided records by a clinical consultant indicated "review of these records confirms the patient had ongoing pain and dysesthesia following a left tka.Index and secondary surgical opinions failed to establish the root cause of these complaints.No infectious or mechanical complication related to the knee were identified.The patient has a significant history of pathology in the lumbar spine which could be contributing to her problem.¿ no further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: triathlon cr fem comp #2 l-cem; cat#5510f201; lot#ajl3d triathlon prim cem fxd bplt #1; cat#5520b100; lot#eamyl triathlon symmetric x3 patella; cat#5550-g-278; lot#mmkw it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.